Drought, Duval
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
15 drought, as filed by the National Weather Service.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 31, 9:12 PM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 912 PM CST FRI MAR 31 2006 .UPDATE...PRIMARY VORTICITY MAXIMUM CAPABLE OF INDUCING ANY CONVECTION WAS JUST NORTHWEST OF DEL RIO AND WILL PASS NORTH OF THE REGION TONIGHT. A WEAKER VORTICITY MAXIMUM BETWEEN LAREDO AND MONCLOVA IS TOO INSIGNIFICANT TO OVERCOME A ROBUST CAPPING INVERSION(PER REGIONAL SOUNDINGS) AND THE FACT THAT DIABATIC COOLING HAS NOW LED TO INCREASING CIN. HAVE THEREFORE REMOVED POPS FROM THE WESTERN RIO GRANDE PLAINS TONIGHT AS WELL AS SPRINKLES OVER THE EAST OVERNIGHT/SATURDAY MORNING. REMAINING ELEMENTS REQUIRED ONLY MINOR TWEAKS. && .MARINE...PRESENCE OF WEAK MID-LEVEL DISTURBANCE RESULTING IN THE INFAMOUS TROUGH IN THE PRESSURE FIELD OVER THE WATERS. THIS AND THE FACT THAT THE MARINE BOUNDARY LAYER IS STILL RATHER STABLE WILL KEEP WINDS BELOW CAUTION CRITERIA THROUGH THE NIGHT DESPITE A DECENT LOW-LEVEL JET. && .AVIATION...GENERALLY IFR CIGS AND MVFR TO VFR VSBYS WILL PREVAIL OVERNIGHT WITH CONDITIONS IMPROVING TO VFR AROUND 15Z. THE WINDS WILL STRENGTHEN BY 18Z OUT OF THE S AND SE RANGING FROM 15 TO 25 KNOTS. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && BB/85...UPDATE/MARINE TE/81...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 943 PM CST FRI MAR 31 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 943 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BB
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
Despite beneficial rainfall that fell in the last half of the month, the rainfall was not widespread enough or heavy enough to alleviate drought conditions across South Texas. Exceptional drought conditions (per the U.S. Drought Monitor) persisted across the Rio Grande Plains and most of the Coastal Bend, with the exception of Victoria and Calhoun counties where severe drought conditions continued.The Corpus Christi International Airport recorded only 0.25 inches of rainfall during April of 2006, which was only 12% of normal. Victoria recorded only 0.75 inches of rainfall, which was 25% of normal. From January 2006 through April 2006 the Corpus Christi International Airport recorded only 0.89 inches of rainfall, which was 12% of the normal rainfall received from January through April.Reservoir levels continued to slowly fall at Choke Canyon and Lake Corpus Christi, and the wildfire danger remained high across South Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503819, 5504088, 5504089, 5504090, 5504091, 5504092, 5504093, 5504094, 5504095, 5504096, 5504097, 5504098, 5504324, 5504325, 5504326.